MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305917
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: if a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd needle sftygld 21x1-1/2 rb tw had foreign matter.The following information was provided by the initial reporter: it was reported that we would like to inform you that we have been informed by our customer that there are ochre-coloured ¿crumbs¿ in the green area shown.(see picture).
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation one sample was received in an opened blister package and visually inspected.The needle hub contained embedded brown specks, and no other defects were observed.A photo was provided showing the received sample.The probable root cause is related to the molding process, where degraded resin can occur during injection mold start-up or intermittently during production.This material builds up in the mold and press system and may break loose, becoming embedded in molded components.Additionally, a device history record review was completed for lot number 4108498, which showed no rejected inspections or quality issues during production that could have contributed to the reported defect.

Brand Name
BD SAFETYGLIDE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23647352
Report Number1213809-2025-00740
Device Sequence Number4824807
Product Code FMI
UDI-Device Identifier00382903059171
UDI-Public(01)00382903059171(11)240417(17)290331(10)4108498
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305917
Device Lot Number4108498
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown